Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2014, 3:11 AM CDT for Jim Wells County, Live Oak County, McMullen County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 3:11 AM CDT (08:11 UTC)
- Expired
- Apr 4, 2014, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Jim Wells County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:10 AM CDT | HAIL 0.5 | 8 Nw Orange Grove, TX | DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS54 KCRP 040811
SVRCRP
TXC249-297-311-040900-
/O.NEW.KCRP.SV.W.0003.140404T0811Z-140404T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 AM CDT
* AT 309 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF LOMA ALTA...OR
16 MILES SOUTHWEST OF TILDEN...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOMA ALTA...
CLEGG...
ANNAROSE...
MIDWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2820 9796 2797 9802 2803 9823 2806 9824
2806 9833 2819 9880 2825 9880 2840 9875
TIME...MOT...LOC 0810Z 287DEG 40KT 2825 9865
$$
PZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:43 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 4, 12:43 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1243 AM CDT FRI APR 4 2014 .DISCUSSION...UPDATE FOR SEVERE THUNDERSTORM WATCH 57 FOR COUNTIES ALONG AND WEST OF U.S. 281 (MAIN THREAT OVER THE NEXT 2-3 HOURS WILL BE ACROSS LA SALLE...MCMULLEN...AND LIVE OAK COUNTIES. UNCLEAR HOW FAR EAST TOWARDS THE COAST THE SEVERE THREAT WILL BE GIVE INCREASING CIN. UPDATE FOR 06Z AVIATION BELOW. && .AVIATION...COLD FRONT APPROACHING FAR NORTHWEST CWA AT 06Z...WITH SEVERE TSTMS OCCURRING JUST NORTHWEST OF COT. SOME OF THESE STORMS WILL PROPAGATE SOUTHEAST OVERNIGHT INTO PORTIONS OF SOUTH TEXAS...WITH A HAIL THREAT ALONG AND WEST OF U.S. 281. UNCLEAR HOW FAR EAST SEVERE THREAT WILL MAKE IT GIVEN INCREASING CIN ALONG THE COAST. NEVERTHELESS...HAVE INCLUDED A VCTS IN VCT TAF 08Z-12Z AND VCSH IN CRP TAF 10Z-13Z. ONCE THE FRONT PASSES...A TRANSITION FROM IFR TO VFR CEILINGS IS EXPECTED DURING THE MORNING HOURS. MOST AREAS WILL BE AT VFR LEVELS BY 15-17Z AS STRENGTHENING NORTHERLY WINDS AND MUCH DRIER AIR PUSH INTO SOUTH TX BEHIND A SECONDARY SURGE OF HIGH PRESSURE. && .PREV DISCUSSION... /ISSUED 1126 PM CDT THU APR 3 2014/ DISCUSSION...COLD FRONT CURRENTLY APPROACHING THE FORECAST AREA. STORMS DEVELOPING ALONG THE FRONT IN MAVERICK TO UVALDE COUNTIES. HAVE BEEN MONITORING POTENTIAL FOR STRONG STORMS ALL NIGHT...BUT NEEDED THE PUSH OF THIS FRONT TO BE ABLE TO LIFT THROUGH THE CAP...AND IT LOOKS LIKE THAT HAS FINALLY BEGUN. ENVIRONMENT ABOVE THE CAP IS CONDUCIVE TO RAPID THUNDERSTORM DEVELOPMENT WITH VERY HIGH CAPE AND STEEP LAPSE RATES. HRRR AND RAP HAVE GOTTEN MORE ENERGETIC WITH CONVECTIVE DEVELOPMENT TONIGHT...AND IF THE FRONT CAN CONTINUE TO PROVIDE ENOUGH LIFT WILL EXPECT ISOLATED TO SCATTERED STORMS TO DEVELOP AND MOVE SOUTHEAST ALONG THE FRONT THROUGH THE LATE NIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH HAIL BEING THE BIGGEST THREAT EXPECTED AT THIS TIME. GENERAL BEHAVIOR OR STORMS SO FAR HAS BEEN A RAPID DEVELOPMENT...FOLLOWED BY A QUICK DECLINE. THAT MAY BE THE PLAN ALL NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 82 62 72 63 80 / 20 30 40 40 30 VICTORIA 78 55 66 58 76 / 20 20 50 50 40 LAREDO 81 61 77 62 88 / 20 10 20 30 20 ALICE 82 59 71 60 80 / 20 20 30 40 30 ROCKPORT 79 61 70 64 77 / 20 30 50 50 40 COTULLA 78 56 70 57 82 / 10 10 20 30 20 KINGSVILLE 81 61 74 63 83 / 20 30 40 40 30 NAVY CORPUS 80 63 70 65 76 / 20 30 50 50 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...AVIATION
Hazardous weather outlook, Apr 3, 5:31 AM CDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT THU APR 3 2014 TXZ229>234-239>247-041030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN COASTAL BEND THIS AFTERNOON...AND THEN ACROSS ALL OF SOUTH TEXAS LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...THUNDERSTORMS COULD APPROACH SEVERE LIMITS NEAR AND NORTH OF VICTORIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED TO VERY BRIEF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY...WITH CONDITIONS IMPROVING FROM WEST TO EAST FRIDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY MORNING...WITH A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. THE RIP CURRENT RISK MAY BECOME ELEVATED ON SATURDAY ALONG GULF FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-041030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 531 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING ACROSS THE NEAR SHORE WATERS THROUGH 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY...WITH A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. THE RIP CURRENT RISK MAY BECOME ELEVATED ON SATURDAY ALONG GULF FACING BEACHES. BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON FRIDAY...AND AGAIN ON SATURDAY OVER THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/GW
In the hours before
Special weather statement, Apr 4, 2:13 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 213 AM CDT FRI APR 4 2014 TXZ229-230-040800- LA SALLE-MCMULLEN- 213 AM CDT FRI APR 4 2014 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDENDALE...OR 6 MILES NORTH OF COTULLA... MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... LOS ANGELES BY 230 AM CDT. FOWLERTON BY 245 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:26 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 49 min |
| Apr 4, 3:06 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| Apr 4, 3:17 AM CDT | Small Craft Advisory | CRP | 17 hr | |
| Apr 4, 3:55 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 50 min |
| Apr 4, 4:32 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| Apr 4, 4:39 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 51 min |
| Apr 4, 5:34 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| Apr 4, 6:03 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Apr 4, 6:33 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| Apr 4, 6:45 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.